Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 55, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 22, 2005, 1:26 PM CDT for Perry County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2005, 1:26 PM CDT (18:26 UTC)
- Expired
- Apr 22, 2005, 2:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Perry County, IL
The radar
The Paducah radar (KPAH), 125 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:50 AM CDT, 9 hours 36 minutes earlier.
Area forecast discussion, Apr 22, 3:50 AM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 350 AM CDT FRI APR 22 2005 MAIN CONCERNS ARE SEVERE WEATHER CHANCES THIS AFTERNOON AND EVENING...THEN WITH POSSIBLE WIDESPREAD FREEZE SUNDAY MORNING. MODELS IN GOOD OVERALL AGREEMENT WITH SYNOPTIC PATTERN NEXT 24 HOURS. PRE FRONTAL SFC TROF MOVING EAST INTO THE REGION THIS MORNING WITH WEAK MID LVL SHORT WAVE. NUMEROUS THUNDERSTORMS HAVE BROKEN OUT ALONG AND AHEAD OF THIS SFC FEATURE....BUT INSTABILITY IS MARGINAL AND MOST OF THE STORMS SHOULD REMAIN BELOW SEVERE LEVELS AS THE AREA WORKS THROUGH EARLY THIS MORNING. SATELLITE TRENDS AND NUMERICAL MODELS SUGGEST RAPID CLEARING DURING MID/LATE MORNING...BEHIND THIS AREA OF STORMS...AS MID LVL DRY PUNCH SWEEPS IN. THEN...MAIN SURFACE FRONT LOOKS TO MOVE INTO THE WESTERN HALF OF THE REGION EARLY THIS AFTERNOON...AS STRONG MID LVL SHORT WAVE DIGS SOUTHEAST INTO THE STL AREA. THESE FEATURES...IN COMBINATION WITH EXPECTED STRONG SURFACE HEATING...SFC DEW POINTS IN THE LOWER 60S AND STRONG VERTICAL WIND SHEAR PROFILES SUGGEST THE POSSIBILITY OF RAPID AND EXPLOSIVE STORM DEVELOPMENT OVER OUR WESTERN AREAS EARLY AFTERNOON. BEST GUESS FOR STORM INITIATION RIGHT NOW APPEARS TO BE OVER EXTREME SOUTHEAST MISSOURI AND NEAR THE MISSISSIPPI RIVER IN WESTERN IL. LARGE HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES APPEAR POSSIBLE LATER TODAY...ESPECIALLY ALONG AND EAST OF THE OHIO AND WABASH RIVERS. MODELS STILL DEVELOPING VERY DEEP AND CLOSED OFF UPPER LEVEL CYCLONE JUST TO OUR EAST FOR THE WEEKEND...RESULTING IN MUCH COOLER WEATHER. WITH STRONG NORTHWEST WINDS...IT WILL BE QUITE BLUSTERY...ESPECIALLY ON SATURDAY. HIGH TEMPERATURES SATURDAY WILL BE IN 50 TO 57 RANGE...WITH COOLEST READINGS IN CLOUDIER AREAS OF SW INDIANA AND NW KY. GFS BRINGS ANOTHER PIECE OF ENERGY DOWN THE BACK SIDE OF THE UPPER LOW SAT NIGHT...AND COULD CONCEIVABLY RESULT IN SNOW FLURRIES SAT NIGHT AND SUN MORNING IN SW IN/NW KY...BUT WILL NOT GO QUITE THAT FAR WITH THE FORECAST RIGHT NOW. LOWS SUNDAY MORNING WILL FLIRT WITH FREEZING IN MOST AREAS. WINDS SHOULD STAY UP SATURDAY NIGHT/SUNDAY MORNING...SO A FREEZE WARNING MAY BE NEEDED...BUT FROST SHOULD NOT BE AN ISSUE DUE TO THE WINDS STAYING UP. && .PAH WATCHES/WARNINGS/ADVISORIES... .KY...NONE. .MO...NONE. .IL...NONE. .IN...NONE. && GM
Hazardous weather outlook, Apr 22, 11:54 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1154 AM CDT FRI APR 22 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-231000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 1154 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON EAST OF LINE FROM NEAR CADIZ KENTUCKY...TO NEAR MT CARMEL ILLINOIS. A SLIGHT RISK EXISTS WESTWARD FROM THE MODERATE RISK AREA...TO A LINE FROM FULTON KENTUCKY TO MT VERNON ILLINOIS. RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED EARLY THIS AFTERNOON ALONG A DRY LINE ACROSS SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY. THE STORMS WILL QUICKLY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS...AS THEY MOVE TO THE EAST NORTHEAST AROUND 35 TO 40 MPH. THE SEVERE STORMS WILL BECOME MORE NUMEROUS LATER THIS AFTERNOON OVER THE MODERATE RISK AREA. THE SEVERE WEATHER THREAT SHOULD COME TO AN END AROUND 5 PM. THE POTENTIAL ALSO EXISTS LATER THIS AFTERNOON FOR A FEW STORMS TO PRODUCE SOME SMALL HAIL OVER SOUTHERN ILLINOIS...AS AN UPPER LEVEL STORM SYSTEM MOVES INTO THE REGION. STRONG WEST AND NORTHWEST WINDS WILL ALSO BEGIN GUSTING IN EXCESS OF 30 MPH LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF FREEZING TEMPERATURES THROUGHOUT THE QUAD STATE FOR A FEW HOURS SUNDAY MORNING. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY NIGHT AND TUESDAY. SOME OF THESE STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON OVER WESTERN KENTUCKY...SOUTHWEST INDIANA AND SOUTHEAST ILLINOIS. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 11:14 PM CDT | Severe Thunderstorm Warning | PAH | White | 46 min |
| Apr 22, 1:49 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 41 min |
| Apr 22, 2:12 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Williamson | 33 min |
| Apr 22, 2:15 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 45 min |
| Apr 22, 2:28 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Saline | 47 min |
| Apr 22, 2:59 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 31 min |
| Apr 22, 3:04 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 26 min |
| Apr 22, 3:30 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 45 min |
| Apr 21, 7:45 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 45 min |
| Apr 22, 5:00 AM CDT | Severe Thunderstorm Warning | PAH | Todd | 45 min |
| Apr 21, 7:27 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 48 min |
| Apr 21, 8:06 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.